Label Changes for:

Arava (leflunomide) Tablets

November 2014

Changes have been made to the CONTRAINDICATIONS, WARNINGS, PRECAUTIONS and ADVERSE REACTIONS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)

 

November 2014

CONTRAINDICATIONS

  • ARAVA is contraindicated in patients with known hypersensitivity to leflunomide, teriflunomide, or any of the other components of ARAVA

WARNINGS

Skin Reactions
  • Rare cases of …..and drug reaction with eosinophilia and systemic symptoms (DRESS) have been reported in patients receiving ARAVA. If a patient taking ARAVA develops any of these conditions, ARAVA therapy should be stopped, and a drug elimination procedure is recommended

PRECAUTIONS

General
  • Co-administration of teriflunomide with leflunomide is not recommended, as leflunomide is the parent compound of teriflunomide

ADVERSE REACTIONS

Skin and Appendages
  • drug reaction with eosinophilia and systemic symptoms (DRESS).4sections to add drug reaction with eosinophilia and systemic symptoms (DRESS).

 

November 2012

ADVERSE REACTIONS

Post-Marketing Experience
  • cutaneous lupus erythematosus, pustular psoriasis or worsening psoriasis

 

July 2011

WARNINGS

  • Peripheral neuropathy section added

PRECAUTIONS

Respiratory
  • .....risk of interstitial lung disease

 

September 2010

BOXED WARNING

  • If ALT elevation > 3 fold ULN occurs, interrupt Arava therapy while investigating the probable cause of the ALT elevation by close observation and additional tests. If likely leflunomide-induced, start cholestyramine washout and monitor liver tests weekly until normalized. If leflunomide-induced liver injury is unlikely because some other probable cause has been found, resumption of Arava therapy may be considered.

WARNINGS

Hepatotoxicity
  • If ALT elevation > 3 fold ULN occurs, interrupt Arava therapy while investigating the probable cause of the ALT elevation by close observation and additional tests. If likely leflunomide-induced, start cholestyramine washout and monitor liver tests weekly until normalized. If leflunomide-induced liver injury is unlikely because some other probable cause has been found, resumption of Arava therapy may be considered.

 

 

Hide
(web2)